Uniform asymptotic expansions for wave propagators via fractional transformations

M. A. Alonso, G. W. Forbes

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)

Abstract

By use of the fractional Fourier transformation, a new representation is developed for the wave propagator of scalar diffraction theory, and its asymptotic form is then derived by using the fractional Legendre transformation. The resulting expression remains valid in the presence of caustics and automatically accounts for the associated and problematic phase shifts. Although the derivation is long, the final result is simple and takes a form that is strikingly similar to the conventional expression. The new asymptotic method that is established here has both extended validity and significant advantages.

Original languageEnglish
Pages (from-to)1279-1292
Number of pages14
JournalJournal of the Optical Society of America A: Optics and Image Science, and Vision
Volume14
Issue number6
DOIs
Publication statusPublished - 1997

Fingerprint

Dive into the research topics of 'Uniform asymptotic expansions for wave propagators via fractional transformations'. Together they form a unique fingerprint.

Cite this